MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; Cochlear Implant

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; Cochlear Implant
Model Number SONATA
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user returned for follow-up care after a long time.Reportedly, the user experienced an electric shock from an electric stove in the past, which she links to the device issue.
 
Event or Problem Description
The user returned for follow-up care after a long time.Reportedly, the user experienced an electric shock from an electric stove in the past, which she links to the device issue.However, the situation apparently stabilized.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field in situ measurements show elevated impedance and several channels with hi status likely due to physiological changes inside the cochlea.In addition, one to two electrode channels might be damaged due to undetermined reasons.The recipient will be monitored.The device remains implanted and in use.

Brand Name
SONATA
Common Device Name
Cochlear Implant
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
+43()577885626
MDR Report Key25617562
Report Number9710014-2026-00585
Device Sequence Number13036876
Product Code MCM
UDI-Device Identifier09008737049119
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/05/2017
Device Model NumberSONATA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2026
Supplement Date Received by Manufacturer06/17/2026
Initial Report FDA Received Date06/25/2026
Supplement Report FDA Received Date09/09/2026
Date Device Manufactured10/05/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age17 YR
Patient SexFemale